Alert archive / Nebraska / Snow Advisories in 2007
Snow Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Dec 13, 2007, 2:17 PM MST for 16 counties in Nebraska. It took effect at Dec 14, 2007, 3:04 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2007, 2:17 PM MST (21:17 UTC)
- In effect from
- Dec 14, 2007, 3:04 AM MST
- Expired
- Dec 14, 2007, 2:39 PM MST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 132117 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CST THU DEC 13 2007 .A WINTER STORM WILL EJECT FROM THE CENTRAL ROCKIES OVERNIGHT AND MOVE ACROSS THE HIGH PLAINS THROUGH FRIDAY EVENING. LIGHT SNOW IS EXPECTED TO BEGIN ACROSS THE PANHANDLE SHORTLY AFTER MIDNIGHT...THEN SPREAD EASTWARD THROUGH SUNRISE. THE SNOW MAY BE HEAVIER AT TIMES MAINLY ALONG AND SOUTH OF AN ELLSWORTH TO NORTH PLATTE LINE. SNOW TOTALS BY FRIDAY NIGHT ACROSS THIS AREA LOOK TO BE IN THE 3 TO 5 INCH RANGE. NEZ022-035-056>059-069>071-141200- /O.NEW.KLBF.SN.Y.0005.071214T1200Z-071215T0600Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 317 PM CST THU DEC 13 2007 /217 PM MST THU DEC 13 2007/ ...SNOW ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ FRIDAY TO MIDNIGHT CST /11 PM MST/ FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ FRIDAY TO MIDNIGHT CST /11 PM MST/ FRIDAY NIGHT. SNOW...MODERATE A TIMES...WILL BEGIN ACROSS THE EASTERN PANHANDLE AROUND MIDNIGHT AND SPREAD ACROSS WEST CENTRAL AND SOUTHWEST NEBRASKA THROUGH SUNRISE FRIDAY. THE SNOWFALL IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS ON FRIDAY LEAVING BEHIND SNOW TOTALS IN THE 3 TO 5 INCH RANGE SOUTH OF LINE FROM ELLSWORTH TO NORTH PLATTE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KLBF 141004 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 404 AM CST FRI DEC 14 2007 .A WINTER STORM WILL EJECT FROM THE CENTRAL ROCKIES FRIDAY...AND MOVE ACROSS THE HIGH PLAINS THROUGH SATURDAY MORNING. LIGHT SNOW IS EXPECTED TO BEGIN ACROSS THE PANHANDLE FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA LOOK TO BE IN THE 3 TO 5 INCH RANGE. NEZ004-023-024-036-094-142100- /O.EXB.KLBF.SN.Y.0005.071214T1004Z-071215T0600Z/ SHERIDAN-GRANT-HOOKER-MCPHERSON-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN... TRYON...CODY...MERRIMAN...KILGORE 404 AM CST FRI DEC 14 2007 /304 AM MST FRI DEC 14 2007/ ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA LOOK TO BE IN THE 3 TO 5 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ037-038-142100- /O.EXB.KLBF.SN.Y.0005.071214T1800Z-071215T1200Z/ LOGAN-CUSTER- INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW 404 AM CST FRI DEC 14 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY. SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA LOOK TO BE IN THE 3 TO 5 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ022-035-056-057-142100- /O.EXT.KLBF.SN.Y.0005.071214T1004Z-071215T0600Z/ GARDEN-ARTHUR-DEUEL-KEITH- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA 304 AM MST FRI DEC 14 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA LOOK TO BE IN THE 3 TO 5 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ058-059-069>071-142100- /O.EXT.KLBF.SN.Y.0005.071214T1800Z-071215T1200Z/ PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 404 AM CST FRI DEC 14 2007 /304 AM MST FRI DEC 14 2007/ ...SNOW ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5 AM MST/ SATURDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5 AM MST/ SATURDAY. SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA LOOK TO BE IN THE 3 TO 5 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KLBF 142136 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CST FRI DEC 14 2007 ...SNOW ADVISORY CANCELLED... NEZ004-022>024-035-036-056-057-094-142245- /O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T0600Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...CODY...MERRIMAN...KILGORE 336 PM CST FRI DEC 14 2007 /236 PM MST FRI DEC 14 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. $$ NEZ037-038-058-059-069>071-142245- /O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T1200Z/ LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 336 PM CST FRI DEC 14 2007 /236 PM MST FRI DEC 14 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. $$ POWER
000 WWUS43 KLBF 142139 WSWLBF URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CST FRI DEC 14 2007 ...SNOW ADVISORY CANCELLED... NEZ004-022>024-035-036-056-057-094-142245- /O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T0600Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...CODY...MERRIMAN...KILGORE 339 PM CST FRI DEC 14 2007 /239 PM MST FRI DEC 14 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. $$ NEZ037-038-058-059-069>071-142245- /O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T1200Z/ LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 339 PM CST FRI DEC 14 2007 /239 PM MST FRI DEC 14 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. $$ POWER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Dec 13, 2:38 AM MST, 11 hours 39 minutes earlier.
Area forecast discussion, Dec 13, 2:38 AM MST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CST THU DEC 13 2007 .SYNOPSIS... EVENING SFC/UPR AIR ANALYSIS SHOWED AN INTENSE MID LVL S/W TROUGH AND ASSOCIATED SFC LOW MOVING EAST ACROSS SOUTHERN MANITOBA. WEST WINDS TO THE SOUTHWEST OF THE SFC LOW HAVE RESULTED IN MODERATING OVERNIGHT TEMPERATURES DUE TO DOWNSLOPE ADIABATIC WARMING...WHICH HAS RESULTED IN A LARGE NIGHT TIME TEMPERATURE GRADIENT ACROSS WESTERN NEBRASKA...WITH READINGS AT LBF HOVERING AROUND 5 DEG F...AND LOW 30S AT VTN. && .DISCUSSION... AS THE NORTHERN STREAM S/W MOVES EAST OUT OF THE REGION ON THURSDAY...SFC HIGH PRESSURE IS FCST TO MOVE ACROSS THE CENTRAL PLAINS. THIS WILL PROVIDE FAVORABLE LOW LVL THERMODYNAMICS FOR SNOW AS A SECOND S/W DIGS SOUTH THROUGH THE SOUTHERN ROCKIES. MEANWHILE...RESIDUAL MOISTURE ASSOCIATED WITH THE DEPARTING WAVE OVER SOUTHERN MANITOBA WILL BE DRAWN BACK NORTHWESTWARD ACROSS THE CENTRAL HIGH PLAINS. Q-VECTOR CONVERGENCE AHEAD OF INCREASING DCVA ASSOCIATED WITH DIGGING H5 S/W IS FCST TO SPREAD EAST ACROSS THE CWA BY 06Z FRIDAY. MID LVL CONVG/DEFORMATION ZONE IS ALSO EXPECTED TO SET UP ACROSS WESTERN NEB FRIDAY MORNING. GFS/NAM FCST SOUNDINGS SHOW MID/UPR LVL TEMPERATURES COOL STRONGLY ON FRIDAY...WITH ASCENT OCCURRING WITHIN -10 TO -20 C LAYER AND ABOVE. THESE COLD UPR LVL TEMPERATURES MAY HAMPER HIGHER SNOWFALL ACCUMULATIONS DUE TO MIXTURE OF DENDRITIC SNOWFALL WITH PLATES/COLUMNS. STILL EXPECT ACCUMULATING SNOWFALL OVER MUCH OF THE CWA...WITH HIGHEST TOTALS OVER THE SOUTHWESTERN PORTION OF THE STATE WHERE ASCENT IS MOST SUSTAINED. SNOWFALL SHOULD EXIT THE CWA BY 06Z-12Z SATURDAY AS LIFT AND MOISTURE DEPART. TEMPERATURES CONTINUE TO BE TRICKY WITH RECENT SNOWFALL. WILL CONTINUE TO GO BELOW MOS GUIDANCE THROUGH SATURDAY...WITH DEPARTURES UP TO 10 DEGREES ALONG THE PLATTE RIVER VALLEY. HOWEVER...AS WE APPROACH THE SUNDAY/MONDAY TIME PERIOD...GFS ENSEMBLE AND ECMWF INDICATE A RIDGE BUILDING OVER THE ROCKIES...WHICH WILL FAVOR MODERATING TEMPERATURES BY EARLY NEXT WEEK. THUS...CONTINUED WARMING TREND INITIATED BY PREVIOUS FCST SHIFT. && .AVIATION... VFR CONDITIONS ALL AREAS THROUGH 06Z TONIGHT WITH MVFR DEVELOPING WEST TO EAST AROUND 09Z TO 12Z FRIDAY MORNING. IFR CONDITIONS COULD BECOME WIDESPREAD AFT 12Z FRIDAY AS SNOW DEVELOPS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && GARNER/CDC
Hazardous weather outlook, Dec 13, 4:35 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 AM CST THU DEC 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-141145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 535 AM CST THU DEC 13 2007 /435 AM MST THU DEC 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LIGHT SNOW IS LIKELY ACROSS SOUTHWEST NEBRASKA FRIDAY. LIGHT SNOW IS POSSIBLE ELSEWHERE. THE SNOW IS EXPECTED TO BEGIN LATE TONIGHT OR TOWARD MORNING FRIDAY AND CONTINUE THROUGHOUT THE DAY. AN INCH OR SO ACCUMULATION IS LIKELY ACROSS SOME AREAS. SNOWFALL AMOUNTS WILL BE SUBJECT TO UPWARD REVISION AS THE STORM BEGINS TO ORGANIZE THIS AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
Nearby
Snow Advisories in Nebraska, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.